Alert archive / Texas / Small Craft Advisories in 2009

Small Craft Advisory 53, NWS Brownsville, TX

May 6, 2009

NWS Brownsville, TX issued this small craft advisory at May 6, 2009, 1:34 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 6, 2009, 1:34 AM CDT (06:34 UTC)
Expired
May 6, 2009, 7:00 PM CDT
In force
17 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 5, 8:15 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, May 5, 8:15 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
815 PM CDT TUE MAY 5 2009

.DISCUSSION...A HIGH PRESSURE RIDGE CONTINUES TO BUILD OVER DEEP
SOUTH TEXAS TONIGHT AND WILL CONTINUE FOR THE NEXT FEW DAYS.  ABOVE
NORMAL TEMPERATURES AND DRY CONDITIONS WILL CONTINUE THROUGH THE
WEEKEND.  THE BRO SOUNDING TONIGHT SHOWED A PRECIP WATER OF 1.09 AND
A K-INDEX OF 12.  PREVIOUS FORECAST PACKAGE LOOKS GOOD AT THIS TIME.
NO UPDATES NEEDED AT THIS TIME.
&&

.MARINE...PERSISTENT SFC LOW PRESSURE OVER THE TX BIG BEND EXTENDING
INTO THE PNHNDL WILL INITIATE STRONG SOUTHERLY SFC FLOW THRU THE
FCST PD. XPCT SCA DURING THE DAY OVER THE LAGUNA MADRE WITH SCA
FLAGS RAISED OVER ALL OF THE LWR TX GULF WATERS THRU MOST OF THE
PERIOD.
&&

.AVIATION...LOW CIGS (MVFR) DURING EARLY MRNG...FOLLOWED BY VFR
WED...IN SE FLOW OF 20 TO 30 KTS. CURRENT TAF WORDING LOOKS GOOD
WITH NO CHANGES NEEDED.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR GMZ150-155-170-175 FROM 9 PM TONIGHT
TO 8 AM WEDNESDAY.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

65/58
Hazardous weather outlook, May 5, 7:45 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
745 PM CDT TUE MAY 5 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-061100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
745 PM CDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...REMAINDER OF TONIGHT.

A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT AT 9 PM THROUGH MOST
OF WEDNESDAY FOR THE GULF WATERS OF DEEP SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SMALL CRAFT ADVISORY FOR WINDS MAY BE NEEDED FOR THE LAGUNA MADRE
WEDNESDAY THROUGH SATURDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND BETWEEN 20 AND 60
NAUTICAL MILES OFFSHORE WEDNESDAY THROUGH SATURDAY DUE TO WINDS AND
SEAS. A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA IS POSSIBLE WEDNESDAY THROUGH SATURDAY. A HEAT
ADVISORY MAY BE NEEDED FOR THE CENTRAL AND WESTERN PORTIONS OF DEEP
SOUTH TEXAS THURSDAY DUE TO HOT TEMPERATURES AND HIGH HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

PHILO

In the hours before

Special weather statement, May 6, 1:06 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
106 AM CDT WED MAY 6 2009

TXZ248-252-253-061200-
ZAPATA-STARR-HIDALGO-
INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO
106 AM CDT WED MAY 6 2009

...HEAT INDEX VALUES FROM 106 TO 112 DEGREES ARE POSSIBLE THIS AFTERNOON...

HIGH RELATIVE HUMIDITY VALUES COMBINED WITH TEMPERATURES FROM 100
TO 105 DEGREES WILL DRIVE HEAT INDEX VALUES TO FROM 106 TO 112
DEGREES BY THIS AFTERNOON IN PORTIONS OF STARR...ZAPATA...AND
HIDALGO COUNTIES. THESE HOT AND HUMID CONDITIONS WILL MAKE ALL OUTDOOR
ACTIVITIES DIFFICULT TODAY...ESPECIALLY ON FIELD WORKERS...CONSTRUCTION
WORKERS AND THE ELDERLY.

RESIDENTS WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK PLENTY
OF WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING...AND TAKE
FREQUENT BREAKS FROM THE HEAT.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:55 PM CDTSmall Craft Advisory for WindsBRO6 hr
May 6, 1:34 AM CDTSmall Craft Advisory for WindsBRO17 hr

Nearby

Small Craft Advisories in Texas, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.